Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 8, NWS Gaylord, MI

January 27, 2016

NWS Gaylord, MI issued this small craft advisory at Jan 27, 2016, 4:44 AM EST. It took effect at Jan 27, 2016, 7:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2016, 4:44 AM EST (09:44 UTC)
In effect from
Jan 27, 2016, 7:00 PM EST
Expired
Jan 29, 2016, 6:52 AM EST
In force
36 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

650 
WHUS73 KAPX 270944
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
444 AM EST WED JAN 27 2016

LMZ323-341-342-344>346-271745-
/O.NEW.KAPX.GL.W.0004.160128T0000Z-160128T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
444 AM EST WED JAN 27 2016

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-271745-
/O.NEW.KAPX.SC.Y.0008.160128T0000Z-160128T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
444 AM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
8 follow-up statements
265 
WHUS73 KAPX 271517
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1017 AM EST WED JAN 27 2016

LMZ323-341-342-344>346-272330-
/O.CON.KAPX.GL.W.0004.160128T0000Z-160128T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1017 AM EST WED JAN 27 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-272330-
/O.CON.KAPX.SC.Y.0008.160128T0000Z-160128T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1017 AM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
305 
WHUS73 KAPX 272057
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EST WED JAN 27 2016

LMZ323-341-342-344>346-280500-
/O.CON.KAPX.GL.W.0004.160128T0000Z-160128T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
357 PM EST WED JAN 27 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-280500-
/O.CON.KAPX.SC.Y.0008.160128T0000Z-160128T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
357 PM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
591 
WHUS73 KAPX 280847
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EST THU JAN 28 2016

LMZ323-341-342-344>346-281200-
/O.CON.KAPX.GL.W.0004.000000T0000Z-160128T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 AM EST THU JAN 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-281700-
/O.EXT.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
347 AM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
297 
WHUS73 KAPX 281146
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
646 AM EST THU JAN 28 2016

LMZ323-341-342-344>346-282000-
/O.CAN.KAPX.GL.W.0004.000000T0000Z-160128T1200Z/
/O.EXA.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
646 AM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-282000-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
646 AM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
666 
WHUS73 KAPX 281522
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1022 AM EST THU JAN 28 2016

LHZ345>349-LMZ323-341-342-344>346-282330-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1022 AM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
198 
WHUS73 KAPX 282116
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 PM EST THU JAN 28 2016

LHZ345>349-LMZ323-341-342-344>346-290530-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
416 PM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
253 
WHUS73 KAPX 290335
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EST THU JAN 28 2016

LHZ345>349-LMZ323-341-342-344>346-291200-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1035 PM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
087 
WHUS73 KAPX 291152
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
652 AM EST FRI JAN 29 2016

LHZ345>349-LMZ323-341-342-344>346-291300-
/O.CAN.KAPX.SC.Y.0008.000000T0000Z-160129T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
652 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 11:51 PM EST, 4 hours 53 minutes earlier.

Area forecast discussion, Jan 26, 11:51 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1151 PM EST TUE JAN 26 2016

.UPDATE...
ISSUED AT 1141 PM EST TUE JAN 26 2016

RATHER DISORGANIZED LAKE EFFECT WITH A QUICK 1-2 HR PERIOD OF A
LAKE SUPERIOR TAP POINTING AT CHARLEVOIX/GTV BAY/KALKASKA FOR A
COUPLE HOURS AFTER MIDNIGHT. NOTHING SPECTACULAR IS FORESEEN
THROUGH THE REMAINDER OF THE NIGHT WHILE WINDS BACK OUT OF THE
WEST. THIS IS ALREADY HAPPENING ACROSS LAKE SUPERIOR...AND THAT
WILL FAN OUT THE SNOWS REAL QUICK. NO MORE THAN AN INCH FOR THE
REMAINDER OF THE NIGHT IN THE AFOREMENTIONED COUNTIES...AND LESS
THAN THAT ELSEWHERE ACROSS NW LOWER. SOME BRIEF HEAVIER SNOWS TO
SWEEP ACROSS WESTERN AREAS OF CHIP/MACK COUNTIES...BUT AGAIN
NOTHING MORE THAN AN INCH THERE.

UPDATE ISSUED AT 912 PM EST TUE JAN 26 2016

LAKE BANDS NOT ALL THAT WELL ORGANIZED JUST YET UNDERNEATH LAST
REMAINING BIT OF ENHANCEMENT FROM UPPER LEVEL TROUGHING MOVING IN.
LOOKING UPSTREAM AT MQT RADAR...SATELLITE SHOWING A MORE LAMINAR
CLOUD FIELD (WAA ALOFT/LOWERING INVERSION/TRAPPED CLOUDS) WITH
MORE TYPICAL LOOKING BANDING TRYING TO BECOME ORGANIZED. AS WE
CONTINUE TO COLD ADVECT IN THE LOW LEVELS...EXPECT THE LAKE
RESPONSE TO KICK IN MORE SUBSTANTIALLY...AND CONTINUE THROUGH THE
NIGHT AND INTO DAYBREAK WHILE THE BACK EDGE OF THE DEEPER MOISTURE
(NOW MOVING SE THROUGH NRN LAKE SUPERIOR). WINDS WILL BE BACKING
THROUGH THE OVERNIGHT...FANNING OUT THE SNOW.

TOTAL SNOW OF UP TO 3 INCHES IN THE GTV BAY AREA MAY BE A LITTLE
OPTIMISTIC...BUT WILL WATCH RADAR OVER THE NEXT FEW HOURS TO SEE
WHAT KIND OF BETTER LAKE EFFECT WE CAN GENERATE.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 401 PM EST TUE JAN 26 2016

HIGH IMPACT WEATHER: LAKE EFFECT SNOW, LIGHT TO MODERATE AMOUNTS

FORECAST CHALLENGE: HOW MUCH SNOW WILL FALL?

OVERVIEW...TWO MAIN FEATURES TO TALK ABOUT FOR THIS EVENING. THE
COLD FRONT/SFC TROUGH MOVING THROUGH THE UPPER GREAT LAKES THAT IS
ASSOCIATED WITH THE LOW THAT MOVED THROUGH THE REGION THIS MORNING,
WILL CONTINUE THROUGH THE UPPER GREAT LAKES TONIGHT UPSTREAM IS A
SHARP SFC RIDGE WITH A FAIR AMOUNT OF DRY AIR. AT 500 MB, THERE IS A
SHORTWAVE TROUGH THAT IS IN WISCONSIN NOW, ABOUT TO MOVE INTO S LAKE
MICHIGAN.

TONIGHT...THE ISSUE CAME UP THIS MORNING IF WE WILL GET ANYTHING IN
THE WAY OF HEADLINE (ADVISORY) SNOW AMOUNTS OVERNIGHT. PROBABLY NOT.
BEFORE 00Z, IT LOOKS LIKE THERE IS SOME LAKE ENHANCEMENT FOR THE 500
MB SHORTWAVE TROUGH, AND COLD FRONT. WITH THE 850 MB TEMPERATURES
AROUND -10C IN N LAKE MICHIGAN THIS HAS HELPED THE SNOW TO GET GOING
INITIALLY, BUT THE BANDS HAVEN'T HAD A HUGE AMOUNT OF ORGANIZATION.
SO WILL EXPECT THAT AS WE GET MORE BEHIND THE FRONT, WITH THE HIGHER
WINDS, WELL WILL SEE MORE ORGANIZATION. SO LIGHT AMOUNTS GOING INTO
THE EVENING.

HERE ARE THE GOOD THINGS GOING FOR THE SNOW AFTER 00Z. AT 00Z, THE
MODEL SOUNDINGS ARE AROUND AROUND 9000 FT ON THE GFS, SLIGHTLY LOWER
ON THE OTHER MODELS, BUT EACH MODEL IS SATURATED UP PAST 500 MB AT
THAT TIME. THE 500 MB TROUGH WILL BE COMING ASHORE IN N LOWER AROUND
THAT TIME, AS THE COLD FRONT IS PASSING M-55, AND HEADED SOUTH. 850
MB TEMPERATURES ARE AROUND -10C ON ALL THE MODELS, AND WILL COOL
OVERNIGHT. WITH THE WATER TEMPERATURES AROUND +3C THEN WE WILL BE ON
THE VERGE OF INSTABILITY, AND THE 850-700 MB LAYER RH IS >80%. THOSE
ARE ALL PLUSES FOR THIS, BUT...

HERE ARE THE MINUSES...AS WE GET INTO THE EVENING, ESPECIALLY
OVERNIGHT, THE RH IN THE 850-700 MB LAYER BEGINS TO FALL OFF SO THAT
BY 12Z N LAKE MICHIGAN HAS A RH IN THAT LAYER OF <40%. THE 1000-850
MB LAYER WIND GOES FROM NW TO WEST OVERNIGHT AS WELL, AS A 850 MB
RIDGE BEGINS TO BUILD INTO THE REGION, AS WELL AS THE SHARP SFC
RIDGE.

WHAT DOES THIS MEAN? IN THIS CASE, WE GET INTO A DECENT NW FLOW
PATTERN FOR THE SNOW TO GET GOING, BUT ONLY THROUGH THE FIRST SIX
HOURS. THIS LOOKS TO PRODUCE ABOUT A 1-3 INCH (LIGHT) SNOW. AFTER
06Z, WITH THE DRY AIR MOVING INTO THE REGION, THE DESCENDING
INVERSION HEIGHT, 3000-5000 FT BY 12Z, WILL EXPECT THAT THE SNOW
AMOUNTS WILL BE MINOR (AN INCH OR LESS). SO FOR THE MOST PART, IT
LOOKS LIKE A 1-3 OR 2-4 INCH EVENT OVER MOST OF NW LOWER MICHIGAN.
HOWEVER, COULD A GOOD BAND GO CRAZY? SURE, THE CONDITIONS ARE
FAVORABLE, THAT IF A FEW BANDS CAN MERGE AND STAY A FAIR AMOUNT OF
TIME, BEFORE THE DRY AIR MOVES IN THEN MODERATE AMOUNTS (3-5 OR 4-6)
AREN'T OUT OF THE QUESTION.

&&

.SHORT TERM...(WEDNESDAY THROUGH FRIDAY)
ISSUED AT 401 PM EST TUE JAN 26 2016

...SNOW DOES NOT LET UP WITH VARYING INTENSITY THROUGH THURSDAY
NIGHT....

HIGH IMPACT WEATHER POTENTIAL: PERIOD OF SNOW/BLOWING SNOW WEDNESDAY
NIGHT LIKELY TO CAUSE TRAVEL DIFFICULTIES.

PATTERN SYNOPSIS/FORECAST: HIGHLY AMPLIFIED/+PNA PATTERN ACROSS
NORTH AMERICA...CHARACTERIZED BY RIDGING ALONG THE WEST COAST AND A
FULL LATITUDE LONG WAVE TROUGH ACROSS CENTRAL/EASTERN NORTH AMERICA.
SEVERAL SHORT WAVE TROUGHS WERE ROTATING THROUGH THE MEAN TROUGH
POSITION ACROSS THE MIDWEST/GREAT LAKES.  999MB SURFACE LOW PRESSURE
WAS PULLING AWAY FROM GEORGIAN BAY THIS AFTERNOON...DRAGGING COLD
AIR ACROSS THE UPPER LAKES IN ITS WAKE.

LONG WAVE TROUGHING REMAINS IN PLACE THROUGH MIDWEEK...REINFORCED BY
SHORT WAVE ENERGY COMING OVER THE TOP OF THE WEST COAST RIDGE AND
DIGGING INTO THE UPPER MIDWEST LATER WEDNESDAY.  THIS ENERGY WILL
CROSS MICHIGAN THURSDAY AND HEAD TOWARD THE MID ATLANTIC/NORTHEAST
FOR THE END OF THE WEEK...AND EVENTUALLY PATTERN LOOKS TO FLATTEN/
BECOME MORE ZONAL (PACIFIC DOMINANT) FOR THE WEEKEND.  FIRST ORDER
OF BUSINESS WILL BE TO DEAL WITH SHORT WAVE ENERGY DIGGING INTO THE
MIDWEST AND ITS ASSOCIATED CLIPPER LOW WHICH WILL LIKELY TRACK
ACROSS LAKE SUPERIOR WEDNESDAY NIGHT...AND DRAG A COLD FRONT ACROSS
NORTHERN MICHIGAN THURSDAY.  THERMAL TROUGH PASSAGE EXPECTED TO
OCCUR QUICKLY THURSDAY NIGHT...WITH WARM ADVECTION DEVELOPING FRIDAY
WITH ANOTHER QUICK MOVING SHORT WAVE RIDGE/TROUGH COMBINATION THAT
WILL PUSH ACROSS THE UPPER MIDWEST/UPPER GREAT LAKES FRIDAY INTO
FRIDAY NIGHT.

PRIMARY FORECAST CONCERNS: LINGERING LAKE EFFECT SNOW SHOWERS
WEDNESDAY WITH A POTENTIAL SOUTHWEST FLOW ENHANCEMENT SET UP FOR
WEDNESDAY NIGHT WITH APPROACH OF NEXT SHORT WAVE TROUGH/CLIPPER...
AND LIKELY TO BE ACCOMPANIED BY GUSTY SOUTHWEST WINDS.  ANOTHER
ROUND OF WARM ADVECTION/ISENTROPICALLY DRIVEN SNOWFALL POSSIBLE
LATER FRIDAY.

WEDNESDAY...LINGERING LIGHT SNOW SHOWERS/FLURRIES TO START THE DAY
ACROSS MUCH OF THE AREA...THOUGH WHAT REMAINS OF THE LAKE CONVECTION
WILL BE SWINGING AROUND FROM A WEST-NORTHWEST TO SOUTHWEST DIRECTION
AS WINDS BACK AHEAD OF APPROACHING CLIPPER.  FLURRIES ACROSS
NORTHWEST LOWER EXPECTED TO DIMINISH BY MID/LATE AFTERNOON...BUT
EXPECT DEEPER MOISTURE AND DEEP LAYER QG FORCING AHEAD OF THE
CLIPPER TO SPREAD INTO NORTHERN MICHIGAN AROUND OR SHORTLY AFTER
SUNSET.  MID/HIGH CLOUDS WILL OVERSPREAD REMAINING STRATOCUMULUS
DECK DURING THE AFTERNOON...FOLLOWED BY A QUICK-HITTING SNOW BAND
THAT COULD BE PRETTY INTENSE BUT WILL PROBABLY NOT LAST FOR MORE
THAN 2-4 HOURS BEFORE MOVING ON.  LAKE ENHANCEMENT POTENTIAL WILL BE
LIMITED BY SMALL TEMPORAL WINDOW...BUT IS NON-ZERO AND WILL ADD A
BIT OF QPF ESPECIALLY INTO EASTERN UPPER.  MID LEVELS DRY OUT
QUICKLY DURING THE OVERNIGHT HOURS AS STRONGER FORCING PULLS AWAY
WEDNESDAY NIGHT...SO PRECIP INTENSITY WILL FALL OFF BUT HINTS OF A
TRANSITION TOWARD INCREASED LAKE PROCESSES.  SOME DECENT QPF SIGNALS
OUT THERE FOR SOME ADDITIONAL SNOWFALL OVERNIGHT THOUGH FORECAST
SOUNDINGS ARE PRETTY MARGINAL LOOKING AND A FEW EVEN SUGGEST SOME
FREEZING DRIZZLE ESPECIALLY ACROSS NORTHERN LOWER.  ALL THAT BEING
SAID...AND USING SNOW RATIOS IN THE 10-15:1 RANGE WILL GO WITH 3-4+
INCH ACCUMULATIONS ACROSS EASTERN UPPER...2-3+ INCHES FOR NORTHWEST
LOWER...AND 1-2 INCHES NORTHEAST LOWER (LOCALLY HIGHER AMOUNTS WHERE
SNOW RATIOS ARE A BIT "FLUFFIER").  WINDS EXPECTED TO PICK UP FROM
THE SOUTHWEST STARTING WEDNESDAY AFTERNOON...GUSTING TO 30MPH ACROSS
THE INTERIOR AND 40+MPH OVER THE LAKE MICHIGAN SHORELINE COUNTIES BY
EVENING.  SO BLOWING/DRIFTING SNOW WILL BE AN ISSUE...AND A PERIOD
OF RATHER NASTY TRAVEL CONDITIONS APPEARS TO BE IN THE OFFING
WEDNESDAY NIGHT ESPECIALLY ALONG US-2/US-31/US-131.

THURSDAY...SNOW IS EXPECTED TO LINGER ACROSS NORTHERN MICHIGAN
WITHIN DEFORMATION ZONE OF PASSING SHORT WAVE TROUGH...AIDED BY
INCREASING OVERLAKE INSTABILITY AND CONVERGENCE ALONG COLD FRONT
DROPPING SOUTH ACROSS THE FORECAST AREA.  THIS LATTER FEATURE WILL
NEED TO BE WATCHED...COULD PROVE TO BE A MESOSCALE HEADACHE IF IT
CAN FOCUS SOME CONVECTION ALONG IT.  SYNOPTIC SCALE CONDITIONS
EXPECTED TO SLOWLY BECOME MORE INHOSPITABLE TO LAKE CONVECTION
THURSDAY NIGHT.  SINGLE DIGIT TEMPERATURES LIKELY TO BLEED INTO
EASTERN UPPER OVERNIGHT BEHIND THE COLD FRONT WITH SOME DRAINAGE
FLOW OUT OF THE HIGHER TERRAIN OF NORTHEAST ONTARIO.

FRIDAY...SURFACE HIGH PRESSURE RIDGE WILL SLIDE ACROSS MICHIGAN
FRIDAY...FOLLOWED BY STRENGTHENING WARM ADVECTION AHEAD OF THE NEXT
PACIFIC-ORIGIN SHORT WAVE TROUGH THAT WILL PUSH ACROSS THE UPPER
MIDWEST/UPPER GREAT LAKES FRIDAY NIGHT.  LEADING EDGE OF SYNOPTIC
SNOWFALL ASSOCIATED WITH THIS FEATURE MAY REACH EASTERN UPPER BY
LATE IN THE DAY FRIDAY.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 401 PM EST TUE JAN 26 2016

VERY ACTIVE PATTERN THROUGH THE EXTENDED...THOUGH AS MENTIONED BY
PREVIOUS SHIFT IT IS HARD TO NAIL DOWN MANY SPECIFICS AT THIS POINT.
THROUGH MOST OF THE PERIOD...WE WILL SEE MORE OF A PACIFIC
INFLUENCED ZONAL FLOW...AT LEAST UNTIL NEAR THE END OF THE PERIOD.
SEE NO REASON TO CHANGE MUCH WITH THE CHANCE POPS THROUGH THE PERIOD
AT THIS POINT WITH CLIPPERS....PLAINS SYSTEMS...AND EVEN SOME LAKE
EFFECT PROGGED TO MOVE THROUGH AT SOME POINT. MAY EVEN SEE SOME RAIN
MIXING IN ON SAT AND SUN AND TEMPS GET ABOVE FREEZING. JUST HOW MUCH
THE RAIN MIXING IN WILL AFFECT SNOW ACCUMULATIONS WILL BE WORKED OUT
IN THE COMING DAYS. A FAIRLY IMPRESSIVE SYSTEM WILL BE TAKING SHAPE
AND MOVING INLAND FROM THE WEST COAST EARLY IN THE WEEK...MOVING
THROUGH THE PLAINS...AND COULD POSSIBLY MAKE IT INTO MI BY THE END
OF THE EXTENDED. THE SOUTHERN PATH OF THIS SYSTEM WILL ENABLE IT TO
TAP INTO SOME GULF MOISTURE...AND WILL BE ONE TO KEEP AN EYE ON.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1141 PM EST TUE JAN 26 2016

CAA IS UNDERWAY WITH RATHER DISORGANIZED LAKE EFFECT SNOWS MAINLY
IMPACTING TVC...WHICH WILL GRADUALLY DRIFT INTO PLN OVERNIGHT
WHILE WEAKENING. LARGELY VFR WITH TEMPO MVFR IN THE SNOW...BUT A
LOWERING INVERSION THROUGH THE NIGHT OUGHT TO BRING A PREVAILING
MVFR CIG. ALL AIRPORTS ARE LIKELY TO SEE MVFR CIGS WEDNESDAY
MORNING AS LOW LEVEL MOISTURE IS TRAPPED UNDER THE INVERSION. THE
TREND MAY BE FOR THIS MVFR CIG TO ERODE LATE IN THE DAY/EARLY
EVENING AHEAD OF THE NEXT CLIPPER...WHICH BRINGS SYNOPTIC SNOWS
WEDNESDAY LATE EVENING/OVERNIGHT FOR MAINLY NW LOWER.

WINDS MAINLY UNDER 10KTS WITH SOME GUSTINESS INTO THE TEENS
WEDNESDAY AFTERNOON. WINDS INCREASING WEDNESDAY NIGHT WITH WIND
SHEAR DEVELOPMENT LATER WEDNESDAY EVENING.

&&

.MARINE...
ISSUED AT 1149 PM EST TUE JAN 26 2016

ADVISORY LEVEL WINDS CANNOT BE FOUND IN ANY OBS SURROUNDING THE
NEARSHORE WATERS AND HAVE CANCELED THE REMAINING HOURS OF THE
ADVISORY. WILL NEED TO GET READY FOR THE NEXT ROUND OF ADVISORIES
THAT WILL IMPACT ALL WATERS WEDNESDAY EVENING THROUGH LIKELY
THURSDAY EVENING. GALES ARE ALSO A POSSIBILITY ACROSS PRIMARILY
LAKE MICHIGAN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...DICKSON
NEAR TERM...JSL
SHORT TERM...JPB
LONG TERM...MAYHEW
AVIATION...DICKSON
MARINE...DICKSON
Hazardous weather outlook, Jan 27, 4:02 AM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EST WED JAN 27 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-280915-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
402 AM EST WED JAN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF HIGHER INTENSITY SNOWFALL AND BLOWING/DRIFTING SNOW WILL
LIKELY CAUSE TRAVEL DIFFICULTIES TONIGHT...PARTICULARLY ACROSS
EASTERN UPPER MICHIGAN (ESPECIALLY ALONG US-2) AND ALONG AND WEST
OF THE I-75 CORRIDOR IN NORTHERN LOWER MICHIGAN. SEE THE WINTER
WEATHER ADVISORY FOR FURTHER DETAILS.

GALE FORCE WIND GUSTS ARE EXPECTED ACROSS PORTIONS OF THE GREAT
LAKES TONIGHT. SEE THE GALE WARNING FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ACCUMULATING LAKE EFFECT SNOW IS LIKELY ACROSS PORTIONS OF
NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOW ACCUMULATION
REPORTS ARE ALWAYS ENCOURAGED IN ANY OF THESE THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 4:02 AM ESTWinter Weather AdvisoryAPXAntrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee and 1 more18 hr
Jan 27, 4:44 AM ESTGale WarningAPX26 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.